methotrexate causing high liver function test and high GFR

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lynny23
Regular Member


Date Joined Jul 2009
Total Posts : 49
   Posted 5/4/2010 4:52 AM (GMT -7)   
hi,
I have been on methotrexate for just over 6 months noe and the joints have recently been great. However with the good there comes the bad. My blooods have always been very normal with no abnormalities at all, but I got my bloods tested last week and the doctor says my liver function test is high and my GFR is abnormal too. Does anyone know what this means and also what will this mean for the medication. I have also had a few minor side effects but nothing too bad. I see my rheumatologist next week after I get my bloods re-done, and was wondering will he take me off methotrexate? Also why would this happen after 6 months? Im worried about this incase it means I've damaged my organs! Please let me know if you can help me understand!

ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 5/4/2010 7:32 AM (GMT -7)   
Methotrexate also caused my liver enzymes to be elevated and I had to stop taking it, which REALLY upset me because it was working better than anything else for my arthritis.  As long as you stop it early and get the enzymes back down, I don't think it does any permanent damage, but I don't really know for sure.  It took about 2 months for mine to elevate and, after we stopped it, the enzymes went back down immediately.  We tried again at a lower dose of mtx, which didn't help, and when we tried to increase the dosage, the enzymes went back up again.  But, I figured it would happen, as most medications that help with my Crohn's or arthritis elevate my liver enzymes. 

Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2327
   Posted 5/4/2010 9:00 AM (GMT -7)   
Are you taking any other medication besides MTX? Certain drugs like Tylenol can also do this. Do you drink any alcohol?
If the MTX is working for you hopefully you will be able to eliminate something else that may be helping to elevate it. Best of luck to you-let us know what the doctor says.

Lynny23
Regular Member


Date Joined Jul 2009
Total Posts : 49
   Posted 5/5/2010 1:32 AM (GMT -7)   
hi thanks for the replys to my question- its good to know that the liver function can be brought back down to normal. I can't think of any reason why the function suddenly went up- Im not on any other medication- I take arcoxia which is an antiinflammatory but I have reduced my dose of this to very little- I only take it when I have to and the past few weeks I haven't needed it at all as the methotrexate has really helped! I haven't had any alcohol since being onthe methotrexate so it can't be that either. I have to get these tests redone tomorrow and I see my rheumy on tuesday so hopefully they can give me some answers.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:13 AM (GMT -7)
There are a total of 2,734,678 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151347 registered members. Please welcome our newest member, Marie34.
370 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, Chanymom, mikeb2308, astroman, Loutucky, LG13, iho, NiceCupOfTea, pmm73, joavila92, YiyiBoo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer